Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Red itchy bump near area of saline IV. Should I be concerned?

I went into the ER about a 3 weeks ago and was given a saline shot directly and hooked up to an IV afterwards with a bag of saline I do believe. I was dehydrated. Everything went fine. About 3 or 4 days after I noticed a red bump right where the IV was taken and it started itching. It has been like this ever since. Should I be concerned? Thanks in advance for your help.
Asked On : Tue, 13 Nov 2012
Answers:  1 Views:  773
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

The most likely causes are - seeping of fluid or blood outside the vein and/or thrombophlebitis from irritation of needle or drug. However, they generally should have subsided by this time. If it is prolonged lie this, it is wiser to see your doctor - probably, there is infection and you may need an antibiotic.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 13 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor